T Nation

HOT-ROX and Runny Nose?


I asked this question before, but the post got spirited away with a vague "I'll have one of our experts answer this via PM". And since attempts to follow up and get that answer have failed, I thought I'd re-ask.

When I use HOT-ROX, I get a runny nose. Starts after about half an hour and lasts for maybe 2-3 hours. After that, it goes away. Has anyone else experienced this? And does anyone have ideas as to why this happens?


my guess would be the yohimbine hcl

EDIT: but no that did not happen to me...


Huh... as an aside, apparently yohimbine in conjunction with modafinil can lead to "nausea, dangerous acute rapid heart beat, and acute increased blood pressure". That would explain why I felt like complete shit when I took HOT-ROX the same day as modafinil. Good to know.


Well, I guess that leads to the next question... What else are you taking?


I think its called "Test Flu" lol


Stop picking your nose after taking HOT-ROX??


Bunching up stimulants isn't a good idea?

With regards to Yohimbine, I don't know that it's the ingredient to blame, as an A-2 antagonist nothing comes to mind as to why it'd cause your sinuses to flow (most secretory effects in the body are regulated by the parasympathetic NS, and blocking A2 adrenergic receptors doesn't necessarily turn on the ParaNS).

Keeping previous statements in mind, I would actually expect you to have less issues with your sinuses when using stimulants (pseudoephedrine comes to mind, MOA: alpha agonist producing vasoconstriction and decongestion as a result).


@enrac: Fair question. Nothing too exciting: fish oil, ZMA, modafinil, and a combination inhaler for asthma management.

@TommyGunz32: Huh, I had never heard of that before. Interesting.


@Ghost22: I didn't exactly follow your post, but if stimulants tend to act as decongestants, wouldn't that account for it right there?


just googled yohimbine and runny nose. couple results came up saying it happens. didnt really look into it that much though...


It might, but it would be a round-about way. If it were to act like a decongestant, it's possible it's helping to open up your sinuses and letting normal mucus flow the way it's supposed to.

I wouldn't describe it as making you have a runny nose, I guess, but it could be perceived that way.